MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 6 LT; PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 6 LT; PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER
Model Number 71423226
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had s&n components since (b)(6) 2012.The knee was revised for loosening due to osteolysis and possible infection.All components were removed today and replaced with a cement spacer and a legion dished 5-6 13mm poly.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to osteolysis and possible infection.The patient had components implanted 8 years ago.The affected genesis ii high flexion insert, legion femoral component, genesis ii resurfacting patella and genesis ii tibial baseplate, used in treatment, were not returned for evaluation.Therefore, a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The lot number for the patella was not provided.A review of the complaint history for the listed parts (except the patella) revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the risk management files identified the reported failure as potential adverse events.No medical documents were provided.Therefore no medical assessment can be performed at this time.Per ifu, osteolysis may occur around the prosthetic components as a consequence of foreign-body reaction to particulate wear debris.Particles are generated by interaction between components as well as between the components and bone, primarely through wear mechanisms of adhesion, abrasion and fatigue.

Brand Name
LEGION PS NP FEM SZ 6 LT
Common Device Name
PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9699522
Report Number1020279-2020-00520
Device Sequence Number1877783
Product Code JWH
UDI-Device Identifier03596010611413
UDI-Public03596010611413
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model Number71423226
Device Catalogue Number71423226
Device Lot Number12DM11572
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;